Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 117, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 14, 2018, 4:45 PM CDT for 4 counties in Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2018, 4:45 PM CDT (21:45 UTC)
- Expired
- Jun 14, 2018, 5:30 PM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Franklin County, MO, Gasconade County, MO, Montgomery County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 69 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2648 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
046
WUUS53 KLSX 142145
SVRLSX
MOC071-073-139-219-142230-
/O.NEW.KLSX.SV.W.0117.180614T2145Z-180614T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
445 PM CDT THU JUN 14 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southwestern Montgomery County in east central Missouri...
Northwestern Franklin County in east central Missouri...
Southwestern Warren County in east central Missouri...
Northern Gasconade County in east central Missouri...
* Until 530 PM CDT.
* At 444 PM CDT, a severe thunderstorm was located near Swiss,
moving north at 10 mph. Another severe thunderstorm was located
just east of McKittrick and another one was near Morrison.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hermann, New Haven, Swiss, Drake, Gasconade, Berger, Rhineland,
Morrison, McKittrick, Lyon and Bay.
This also includes Deutschheim Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3884 9132 3851 9110 3844 9151 3863 9165
3870 9164 3870 9165 3873 9165
TIME...MOT...LOC 2144Z 159DEG 9KT 3861 9139
HAIL...1.25IN
WIND...60MPH
$$
Byrd2 follow-up statements
353
WWUS53 KLSX 142208
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
508 PM CDT THU JUN 14 2018
MOC139-142218-
/O.CAN.KLSX.SV.W.0117.000000T0000Z-180614T2230Z/
Montgomery MO-
508 PM CDT THU JUN 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONTGOMERY COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3868 9164 3869 9160 3868 9155 3869 9151
3871 9150 3871 9142 3872 9142 3875 9126
3851 9110 3844 9151 3862 9164
TIME...MOT...LOC 2208Z 323DEG 9KT 3858 9145
$$
MOC071-073-219-142230-
/O.CON.KLSX.SV.W.0117.000000T0000Z-180614T2230Z/
Franklin MO-Warren MO-Gasconade MO-
508 PM CDT THU JUN 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHWESTERN FRANKLIN...SOUTHWESTERN WARREN AND NORTHERN
GASCONADE COUNTIES...
At 508 PM CDT, a severe thunderstorm was located over Swiss, moving
southeast at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hermann, New Haven, Swiss, Drake, Gasconade, Berger, Morrison, Lyon
and Bay.
This also includes Deutschheim Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3868 9164 3869 9160 3868 9155 3869 9151
3871 9150 3871 9142 3872 9142 3875 9126
3851 9110 3844 9151 3862 9164
TIME...MOT...LOC 2208Z 323DEG 9KT 3858 9145
HAIL...1.25IN
WIND...60MPH
$$
Byrd381
WWUS53 KLSX 142221
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
521 PM CDT THU JUN 14 2018
MOC071-073-219-142230-
/O.EXP.KLSX.SV.W.0117.000000T0000Z-180614T2230Z/
Franklin MO-Warren MO-Gasconade MO-
521 PM CDT THU JUN 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRANKLIN...
SOUTHWESTERN WARREN AND NORTHERN GASCONADE COUNTIES WILL EXPIRE AT
530 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
Remember, a Severe Thunderstorm Warning still remains in effect for
southern portions of Gasconade and most of Franklin counties.
LAT...LON 3868 9164 3869 9160 3868 9155 3869 9151
3871 9150 3871 9142 3872 9142 3875 9126
3851 9110 3844 9151 3862 9164
TIME...MOT...LOC 2220Z 159DEG 9KT 3861 9146
$$
ByrdWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:20 PM CDT, 25 minutes earlier.
Area forecast discussion, Jun 14, 4:20 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
420 PM CDT Thu Jun 14 2018
.SHORT TERM... (Through Late Friday Afternoon)
Issued at 259 PM CDT Thu Jun 14 2018
...A Few Strong Storms This Afternoon/Evening...
The synoptic pattern early this afternoon features an upper-level
ridge extending from the southern Plains into the Midwest region.
This regime will change little through the period, leaving eastern
MO/IL on the periphery of the ridge and keeping parts of the area
susceptible to convection.
We continue to monitor a complex of thunderstorms dropping south
from northeast MO and west-central IL into portions of east-
central MO and western IL. This area of thunderstorms has showed a
weakening trend over the past half hour, as the trend has been for
the thunderstorms to become more outflow dominated. However, the
airmass along/south of the I-70 corridor remains strongly unstable
with MLCAPEs of 2500-3000 J/kg. Bulk shear values are very weak,
generally less than 20 knots, thus do not expect significant
organization to the storms. That being said, the strongly
unstable airmass will likely be enough to continue to foster
strong to locally severe thunderstorms capable of locally damaging
winds to 60 mph and hail to the size of quarters, especially on a
line from Montgomery County, MO southward to Reynolds County, MO
where it appears outflow from the convection up north is
intersecting the synoptic warm front, giving storms more of a
forced vertical ascent.
Otherwise, storms should diminish this evening as the boundary
layer cools and nocturnal stabilization takes place. It appears
however that renewed convection will develop as a low-level jet
yet again develops across portions of eastern IA and northern IL.
This convection may impact portions of Illinios or even far
eastern MO Friday morning depending on how far east the synoptic
warm front is able to push. For now, do not have high confidence
in how this potential covective cluster will play out, thus will
continue with fairly low pops Friday. Temperatures will be warm,
with heat index values ranging from 100 to 105 degrees, with the
highest values in the St. Louis metro. Going Heat Advisory looks
good.
Deitsch
.LONG TERM... (Friday Night through Next Thursday)
Issued at 259 PM CDT Thu Jun 14 2018
The synoptic pattern will feature strong ridging aloft this
weekend, briging hot and mainyl dry conditions. The ridge will
break down by the beginning of next week which will allow for more
unsettled weather to return.
Main brunt of the heat will be felt Saturday into Sunday and
perhaps into Monday as the upper-level ridge builds and southerly
surface flow commences. Heat index values will push to around
100-107 those days, with the highest values in the St. Louis
metro. Therefore, going Heat Advisory still looks good. Chances
for showers and thunderstorms will return early next week as a
cold front sags into the region. Due to the thunderstorms
expected, temperatures will be slightly cooler.
Deitsch
&&
.AVIATION... (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1239 PM CDT Thu Jun 14 2018
Main TAF concern will be a convective complex moving into UIN and
additional thunderstorm development possible elsewhere this
afternoon. Complex should move into UIN just after 19Z, with the
outflow winds just ahead of the storms possibly exceeding 30
knots. Elsewhere, additional thunderstorm development is possible
near COU, but scattered coverage precludes anything more than VCTS
for now. Uncertainty is higher in the St. Louis metro sites. It
is possible the outflow of the storms near UIN may develop
additional storms this afternoon near the St. Louis sites, but
confidence in this occurring is not high enough to include a
mention at this time. Outside of thunderstorms, expect increasing
diurnal cumulus and high cloudiness.
SPECIFICS FOR KSTL:
Keeping an eye on the convective complex near UIN. The outflow
from these thunderstorms could potentially develop additional
thunderstorms near STL later this afternoon. However, confidence
in this scenario is still fairly low, so will continue with a dry
TAF for now. Otherwise, expect VFR conditions with diurnal cu this
afternoon and some passing high clouds this afternoon through
tonight. Winds through the period will be out of SSE around 5-10
knots.
Deitsch
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from noon Friday to 8 PM CDT Sunday for Saint
Charles MO-Saint Louis City MO-Saint Louis MO.
IL...Heat Advisory from noon Friday to 8 PM CDT Sunday for Madison IL-
Saint Clair IL.
&&
WFO LSXHazardous weather outlook, Jun 14, 4:23 PM CDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 423 PM CDT Thu Jun 14 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151145- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 423 PM CDT Thu Jun 14 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Strong to locally severe thunderstorms remain possible through early this evening. Main threats will be locally damaging winds to 60 mph and large hail to the size of quarters. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A dangerous combination of heat and humidity is expected to begin Friday afternoon for portions of the area and continue through at least Sunday, and possibly into Monday. Peak heat index values will range from 100 to 106 each afternoon and early evening. The highest values will occur in the Saint Louis metro area, where a Heat Advisory has been issued from Friday afternoon through early Sunday evening. See the Heat Advisory product for additional details. The chance for non-severe thunderstorms will continue over parts of the area on Friday, then resume again for Monday, Tuesday, and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible through early this evening. Deitsch
In the hours before
Local storm report, Jun 14, 3:27 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
327 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL LADDONIA 39.24N 91.64W
06/14/2018 E0.50 INCH AUDRAIN MO PUBLIC
&&
JPGLocal storm report, Jun 14, 3:29 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
329 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL LADDONIA 39.24N 91.64W
06/14/2018 E0.88 INCH AUDRAIN MO TRAINED SPOTTER
&&
JPGLocal storm report, Jun 14, 3:38 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
338 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL LADDONIA 39.25N 91.64W
06/14/2018 E1.00 INCH AUDRAIN MO LAW ENFORCEMENT
VIA NWS CHAT.
&&
CMKLocal storm report, Jun 14, 4:18 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
418 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG 2 NNE HULL 39.74N 91.19W
06/14/2018 PIKE IL LAW ENFORCEMENT
LARGE TREE DOWN ACROSS STATE HIGHWAY 92.
&&
CARNEYLocal storm report, Jun 14, 4:26 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
426 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND DMG 1 W TROY 38.98N 90.99W
06/14/2018 LINCOLN MO TRAINED SPOTTER
4-6 INCH TREE LIMBS DOWN.
0422 PM HAIL 1 W TROY 38.98N 90.99W
06/14/2018 M1.00 INCH LINCOLN MO TRAINED SPOTTER
&&Local storm report, Jun 14, 4:38 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
438 PM CDT THU JUN 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 1 S TROY 38.97N 90.98W
06/14/2018 M1.25 INCH LINCOLN MO TRAINED SPOTTER
HALF DOLLAR SIZED HAIL ON THE SOUTH SIDE OF
TROY.
&&
CARNEYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:50 AM CDT | Heat Advisory | LSX | Saint Charles, Saint Louis, City of Saint Louis | 24 hr |
| Jun 14, 1:03 PM CDT | Special Weather Statement | LSX | Knox, Lewis, Shelby | 42 min |
| Jun 14, 1:56 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 49 min |
| Jun 14, 2:08 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 25 min |
| Jun 14, 2:36 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Ralls | 39 min |
| Jun 14, 2:40 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 50 min |
| Jun 14, 3:12 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Montgomery, Pike, Ralls | 48 min |
| Jun 14, 3:44 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery | 46 min |
| Jun 14, 4:20 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 40 min |
| Jun 14, 4:32 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 43 min |
| Jun 14, 5:05 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Warren | 40 min |
| Jun 14, 5:14 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Saint Charles, Warren | 61 min |
| Jun 14, 5:18 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Osage | 29 min |
| Jun 14, 5:37 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Louis | 38 min |
| Jun 14, 6:08 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Louis | 52 min |
| Jun 14, 6:09 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Osage | 20 min |
| Jun 14, 6:42 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois, Washington | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.